MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR
Model Number BSM-3532A
Medical Device Problem Codes Application Program Problem (2880); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) started flashing red and then it rebooted itself while monitoring a patient.The bme stated that they did a few tests with the bedside and it seems to be working but they want to send it in for inspection as a precaution.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the bedside monitor (bsm) started flashing red then spontaneously rebooted itself while monitoring a patient.No patient harm or injury was reported.Investigation summary: the customer was provided with an exchanged device and sent the reported device in for evaluation.The reported software/startup issue was duplicated.Nihon kohden repair center (nk rc) reinstalled the software, initialized the device, and tested the device for over a week, with no software/startup issues observed.The device was tested, (per the operator's/service manual) and no issues were found with the device.The device was then subjected 24 (twenty-four) hours of extended testing, with no adverse effect, passing all tests and inspections, meeting specifications in all areas.The device was then dispositioned to nk's "used stock" inventory, as the customer was already provided with a replacement to resolve the issue.Based on the reported information, nk was able to confirm the event was due to a software issue, and the software was updated, which resolved the reported issue.A review of the device history determined this was an isolated incident.This was the only complaint found for this device and facility in the past 3 (three) years.A significant trend has not been observed.Trending will continue to be monitored for this device, incident issues, and causes.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: attempt # 1: 12/21/2021 emailed the customer via microsoft outlook for patient information: no reply was received.Attempt # 2: 12/23/2021 emailed the customer via microsoft outlook for patient information: no reply was received.Attempt # 3: 12/28/2021 emailed the customer via microsoft outlook for patient information: the customer replied, stating there were no other devices connected to this bsm at the time of the event.The customer did not provide the requested patient information.
 
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) started flashing red then spontaneously rebooted itself while monitoring a patient.No patient harm was reported.

Brand Name
BSM-3532A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13261960
Report Number8030229-2022-02398
Device Sequence Number1519051
Product Code MHX
UDI-Device Identifier04931921113660
UDI-Public04931921113660
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3532A
Device Catalogue NumberBSM-3532A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown